Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 67, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 24, 2003, 5:02 PM CDT for Independence County, Jackson County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2003, 5:02 PM CDT (22:02 UTC)
- Expired
- Apr 24, 2003, 5:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Independence County, AR, Jackson County, AR
The radar
The Little Rock radar (KLZK), 122 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 1:00 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 24, 3:25 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:35 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 24, 3:35 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...AMENDED FOR PRELIMINARY NUMBERS NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 PM CDT THU APR 24 2003 NOT MUCH TIME TO TALK TODAY...SO I WILL MAKE THIS QUICK. BIGGEST CONCERN TONIGHT IS SEVERE WEATHER...ESPECIALLY TORNADO POTENTIAL. GREATEST THREAT WILL BE FROM THE I-30 / US 67-167 CORRIDOR ON EAST TOWARD THE MISSISSIPPI RIVER. WILL ADDRESS THESE ISSUES ACCORDINGLY IN THE ZONES. ONCE THE DRYLINE MOVES THROUGH...RAIN CHANCES WILL DECREASE. DUE TO PROXIMITY OF UPPER LOW...STILL A POSSIBILITY OF SOME ISOLATED TSRA OVER THE NORTH TOMORROW...SO LEFT SLIGHT CHANCE POPS IN THOSE AREAS. THINGS DRY OUT FRIDAY NIGHT...AS THE COLD FRONT EXITS THE FORECAST AREA. WEEKEND LOOKS FAIRLY TOLERABLE AS HIGH PRESSURE BRIEFLY BUILDS IN AND THE FRONT MOVES SOUTH AND STALLS. STILL LOOKING AT FRONT BACKING NORTH EARLY NEXT WEEK...WITH ANOTHER COLD FRONT APPROACHING FROM THE NORTH. BASICALLY LEFT THE EXTENDED AS IS...THOUGH CONFIDENCE CONTINUES TO BE LESS THAN STELLAR. PRELIMINARY ISC GRIDS HAVE BEEN SENT...THOUGH THEY ARE SUBJECT TO LAST MINUTE REVISIONS. DISCUSSION WILL BE UPDATED LATER TO INCLUDE PRELIMINARY NUMBERS. FCSTID = 57 HRO 50 65 47 71 / 50 20 10 5 LIT 56 75 52 74 / 60 10 10 5 HOT 55 74 53 74 / 60 10 10 5 PBF 58 75 53 75 / 60 10 10 5 .LZK...NONE. 57
Hazardous weather outlook, Apr 24, 1:57 PM CDT, 3 hours 5 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 157 PM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR MUCH OF CENTRAL AND SOUTHERN ARKANSAS THROUGH 8 PM. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY THIS AFTERNOON ACROSS ARKANSAS. THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING HAIL...DAMAGING WIND...AND TORNADOES. THE SEVERE STORMS SHOULD MOVE EAST OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER COLD FRONT WILL REACH ARKANSAS ON MONDAY AND MAY STALL IN THE AREA. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY DUE TO THIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING IN MOST OF ARKANSAS. 29
In the hours before
Local storm report, Apr 24, 3:27 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
327 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM MCGEHEE AR .75 INCH HAIL
04/24/03 DESHA REPORTED BY
POST OFFICE
22Local storm report, Apr 24, 3:43 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
343 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM MC GEHEE AR 1.00 INCH HAIL
04/24/03 DESHA REPORTED BY HAM RADIO
OPERATOR AND STORM SPOTTER.
0300 PM MC GEHEE AR WIND DAMAGE
04/24/03 DESHA POWER LINES DOWN AND BOAT
SHED COLLAPSED ON A BOAT.
REPORTED BY HAM RADIO
OPERATOR AND STORM SPOTTER.
28Local storm report, Apr 24, 4:13 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
413 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0408 PM 5 E OIL TROUGH AR 1.00 INCH HAIL
04/24/03 INDEPENDENCE REPORTED BY HAM RADIO
OPERATOR
28Local storm report, Apr 24, 4:21 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
421 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 6 E OIL TROUGH AR .75 INCH HAIL
04/24/03 INDEPENDENCE REPORTED BY
STORM SPOTTER
28Local storm report, Apr 24, 4:35 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
435 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM 4 E MC GEHEE AR WIND DAMAGE
04/24/03 DESHA TREES DOWN. REPORTED BY
MEDIA
0305 PM 4 E MC GEHEE AR .88 INCH HAIL
04/24/03 DESHA TOMATO PLANTS STRIPPED OF
LEAVES. REPORTED BY MEDIA
28Local storm report, Apr 24, 4:40 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
440 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0408 PM WITTS SPRINGS AR 1.75 INCH HAIL
04/24/03 SEARCY REPORTED BY LAW
ENFORCEMENT
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:29 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 36 min |
| Apr 24, 2:42 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 28 min |
| Apr 24, 2:49 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 46 min |
| Apr 24, 3:50 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 40 min |
| Apr 24, 3:53 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 42 min |
| Apr 24, 4:04 PM CDT | Tornado Warning | LZK | Independence, Jackson | 36 min |
| Apr 24, 4:09 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 31 min |
| Apr 24, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone | 45 min |
| Apr 24, 4:49 PM CDT | Severe Thunderstorm Warning | LZK | White | 41 min |
| Apr 24, 4:56 PM CDT | Tornado Warning | LZK | White | 29 min |
| Apr 24, 5:13 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 62 min |
| Apr 24, 5:17 PM CDT | Tornado Warning | LZK | Stone | 23 min |
| Apr 24, 5:27 PM CDT | Severe Thunderstorm Warning | LZK | White | 33 min |
| Apr 24, 5:34 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 36 min |
| Apr 24, 5:39 PM CDT | Tornado Warning | LZK | Izard, Stone | 46 min |
| Apr 24, 5:45 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 35 min |
| Apr 24, 5:48 PM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 32 min |
| Apr 24, 6:00 PM CDT | Tornado Warning | LZK | Marion | 40 min |
| Apr 24, 6:13 PM CDT | Tornado Warning | LZK | Baxter | 62 min |
| Apr 24, 6:23 PM CDT | Tornado Warning | LZK | Izard | 42 min |
| Apr 24, 6:31 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 34 min |
| Apr 24, 6:40 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 40 min |
| Apr 24, 6:51 PM CDT | Flash Flood Warning | LZK | Independence, Jackson | 119 min |
| Apr 24, 6:53 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 52 min |
| Apr 24, 6:59 PM CDT | Tornado Warning | LZK | Fulton | 61 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.